Alert archive / California / Flash Flood Warnings in 1998
Flash Flood Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jan 12, 1998, 1:25 PM PST for San Joaquin County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 1998, 1:25 PM PST (21:25 UTC)
- Expired
- Jan 12, 1998, 2:30 PM PST
- In force
- 65 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County San Joaquin County, CA
The radar
The Sacramento radar (KDAX), 72 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 122127 FFWSAC CAC067-061-077-115-122230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 125 PM PST MON JAN 12 1998 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 230 PM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHERN CALIFORNIA ...SACRAMENTO COUNTY...WESTERN PLACER COUNTY...WESTERN YUBA COUNTY IN CENTRAL CALIFORNIA ...SAN JOAQUIN COUNTY NARROW INTENSE RAIN BANDS AHEAD OF A STRONG COLD FRONT CAPABLE OF PRODUCING OVER A HALF INCH OF RAIN PER HOUR ARE MOVING ACROSS THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS THIS AFTERNOON. THIS WILL LIKELY CAUSE FLOODING OF MANY CREEKS SUCH AS REEDS CREEK IN YUBA COUNTY...COONS CREEK AND THE AUBURN RAVINE IN PLACER COUNTY...AND DRY CREEK AND LINDA CREEK IN SACRAMENTO AND PLACER COUNTIES. IN ADDITION...VERY STRONG WINDS GUSTING TO 50 MPH WILL LIKELY ACCOMPANY THESE RAIN BANDS. RAIN IS EXPECTED TO DECREASE FOLLOWING THE PASSAGE OF THE COLD FRONT LATER THIS AFTERNOON. SJC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 9:00 AM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 12, 9:00 AM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PST MON JAN 12 1998
NO UPDATES PLANNED ATTM. INITIAL BAND OF PCPN AHEAD OF MAIN FRONT HAS
PUSHED INTO CENTRAL SAC VALLEY WITH MODERATE RAIN INTO SAC AND
FOOTHILLS. A BRIEF BREAK WILL BE SEEN THIS MORNING BEFORE THE MAIN
BAND ASSOCIATED WITH THE COLD FRONT MOVES THROUGH LATE THIS MORNING
AND AFTERNOON. PCPN ASSOCIATED WITH THIS JUST MOVING ONSHORE...BEING
PICKED UP BY KDAX OFF SFO. HEAVIEST AMOUNTS AGAIN TO BE IN FOOTHILLS
AND SIERRA WHERE 24 HOUR TOTALS FOR SUNDAY IN THE PLUS 2 INCH RANGE.
THE COLD FRONT TO BE THROUGH AREA BY 00Z THIS AFTERNOON. ANOTHER 1 TO
3 INCHES PROBABLE TODAY...HEAVIEST IN THE FEATHER BASIN. WINTER
STORM WARNING CONTINUE IN SIERRA AND NORTHERN MOUNTAIN THROUGH THIS
EVENING WITH SNOW LEVELS DROPPING TODAY. RIGHT NOW RUNNING ABOVE 6000
FEET WITH BLU RECEIVING HEAVY RAIN PAST 2 HOURS. SNOW LEVELS DOWN TO
5000 FEET OR LOWER NORTH TONIGHT.
NEXT SYSTEM IN THE SERIES TO BEGIN TO AFFECT CWA TUESDAY
NIGHT...FOCUSING HEAVIER AMOUNTS A BIT FURTHER NORTH. TE.
.STO...WSW...WINTER STORM WARNING...MONDAY AND MONDAY NIGHT...
...ELEVATIONS ABOVE 5000 FEET FOR THE MOUNTAINS OF
SHASTA COUNTY AND THE INTERIOR COASTAL RANGE FROM TEHAMA
COUNTY TO NORTHERN LAKE COUNTY..ZNS 13 14 63
...ELEVATIONS ABOVE 5000 FEET FOR THE SIERRA NEVADA FROM
LASSEN PARK SOUTH TO YOSEMITE NATIONAL PARK...ZNS 68 69
...FLS...URBAN AND SMALL STREAM FLOOD ADVISORY TODAY AND THIS
EVENING...SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS
AND NORTHERN INTERIOR CALIFORNIA MOUNTAINS BELOW 5000
FEET...ZNS 13 THRU 19..63..64..66..67The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 11:47 AM PST | Flash Flood Warning | STO | Shasta, Tehama | 73 min |
| Jan 12, 1:25 PM PST | Flash Flood Warning | STO | Placer, Sacramento, Yuba | 65 min |
| Jan 12, 2:16 PM PST | Flash Flood Warning | STO | Calaveras, Stanislaus | 74 min |
| Jan 12, 2:16 PM PST | Flash Flood Warning | STO | Nevada, Sierra | 74 min |
| Jan 12, 2:16 PM PST | Flash Flood Warning | STO | Amador, El Dorado, Placer | 74 min |
Nearby
Flash Flood Warnings in California, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.